Risperdal has been linked to causing movement disorders, symptoms of which are referred to as extrapyramidal symptoms (EPS). When taken, the drug can have an impact on the muscular and neurological systems of the body because the drug works on dopamine receptors, leading to problems with mobility and uncontrolled and spontaneous muscle movements. These involuntary muscle spasms can be embarrassing, and can leave a person feeling helpless and out of control of their own body.
As a side effect of taking Risperdal, some people have been diagnosed with the movement disorder Parkinsonism, which is similar to Parkinson’s disease. The main difference between Parkinson’s disease and Parkinsonism is that Parkinsonism is induced by taking medications, such as Risperdal. Medication-induced Parkinsonism typically affects both sides of a person’s body, but instances of asymmetrical Parkinsonism symptoms have been reported.
A 2012 study in The Journal of Clinical Neurology investigated what symptoms characterize Risperdal-induced Parkinsonism:
While many people who develop medication-induced Parkinsonism after taking Risperdal recover once they come off of the drug, the symptoms of Parkinsonism can last a long time or the symptoms may never go away. Some people exhibit the signs of Risperdal Parkinsonism for up to two years after stopping treatment with Risperdal.
Have you suffered harms as a result of taking Risperdal? Don’t hesitate to contact our attorneys today for help recovering due compensation.